Alert archive / Nevada / Wind Advisories in 2020
Wind Advisory 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Jun 5, 2020, 8:36 PM PDT for San Bernardino County, California; Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 6, 2020, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 8:36 PM PDT (03:36 UTC)
- In effect from
- Jun 6, 2020, 11:00 AM PDT
- Expired
- Jun 6, 2020, 7:59 PM PDT
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 94 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 3.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4780 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097 WWUS75 KVEF 060336 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 836 PM PDT Fri Jun 5 2020 CAZ523>525-061900- /O.NEW.KVEF.WI.Y.0020.200606T1800Z-200608T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, and Twentynine Palms 836 PM PDT Fri Jun 5 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. * WHEN...From 11 AM Saturday to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-061900- /O.NEW.KVEF.WI.Y.0020.200606T2100Z-200607T1200Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 836 PM PDT Fri Jun 5 2020 ...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 5 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected near and below canyon openings along the eastern Sierra Slopes. * WHERE...Owens Valley. * WHEN...From 2 PM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden westerly wind gusts may impact portions of Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
3 follow-up statements
511 WWUS75 KVEF 060945 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 245 AM PDT Sat Jun 6 2020 AZZ036-NVZ021-061800- /O.NEW.KVEF.LW.Y.0006.200606T1800Z-200607T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 245 AM PDT Sat Jun 6 2020 /245 AM MST Sat Jun 6 2020/ ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 8 PM PDT /8 PM MST/ THIS EVENING... * WHAT...South to southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Lake Mead National Recreation Area. * WHEN...From 11 AM PDT /11 AM MST/ this morning to 8 PM PDT /8 PM MST/ this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. * ADDITIONAL DETAILS...Southerly winds this morning will become more southwesterly in the afternoon. This will be blowing offshore from areas like Boulder Beach, which may catch swimmers and those using floatation devices off guard and cause them to be blown out into deep water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ CAZ523>525-061800- /O.CON.KVEF.WI.Y.0020.200606T1800Z-200608T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, and Twentynine Palms 245 AM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. * WHEN...From 11 AM Saturday to 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-061800- /O.CON.KVEF.WI.Y.0020.200606T2100Z-200607T1200Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 245 AM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected near and below canyon openings along the eastern Sierra Slopes. * WHERE...Owens Valley. * WHEN...From 2 PM Saturday to 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Sudden westerly wind gusts may impact portions of Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
904 WWUS75 KVEF 061700 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 1000 AM PDT Sat Jun 6 2020 AZZ001-003-NVZ015>017-020-022-070300- /O.EXB.KVEF.WI.Y.0020.200606T1800Z-200607T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 1000 AM PDT Sat Jun 6 2020 /1000 AM MST Sat Jun 6 2020/ ...WIND ADVISORY IN EFFECT UNTIL 8 PM THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph possible. * WHERE...Portions of northwest Arizona and south central and southern Nevada including Las Vegas. * WHEN...Until 8 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-070300- /O.EXT.KVEF.WI.Y.0020.200606T1800Z-200607T1200Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 1000 AM PDT Sat Jun 6 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM SUNDAY... * WHAT...West winds 25 to 35 mph with gusts over 50 mph possible. * WHERE...Owens Valley. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions along Highway 395. * ADDITIONAL DETAILS...Westerly wind gusts may result in hazardous driving conditions for high profile vehicles along Highway 395, especially between Olancha and Ridgecrest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ523>525-070300- /O.CON.KVEF.WI.Y.0020.200606T1800Z-200608T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, and Twentynine Palms 1000 AM PDT Sat Jun 6 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM SUNDAY... * WHAT...West winds 25 to 35 mph with gusts over 50 mph possible. * WHERE...Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. * WHEN...Until 11 PM Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could result in obscured driving conditions, especially along Interstate 15 near Barstow and Interstate 10 between Barstow and Needles. * ADDITIONAL DETAILS...Highest winds are expected during the afternoon and evening hours tonight. Winds will likely subside somewhat overnight but remain gusty up to 30-35 mph. Winds are expected to pick back up tomorrow afternoon and evening resulting in gusts over 40 mph again. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ036-NVZ021-070300- /O.CON.KVEF.LW.Y.0006.200606T1800Z-200607T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 1000 AM PDT Sat Jun 6 2020 /1000 AM MST Sat Jun 6 2020/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... * WHAT...South winds becoming southwest of 20 to 30 mph with gusts up to 45 mph possible. Waves on Lake Mead and Lake Mohave between 2 and 3 feet. * WHERE...Lake Mead National Recreation Area. * WHEN...Until 8 PM this evening. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous boating conditions. * ADDITIONAL DETAILS...Initially southerly winds will become more southwesterly in the afternoon. Southwest offshore winds in areas like Boulder Beach may catch swimmers and those using floatation devices off guard and cause them to be blown out into deep water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
792 WWUS75 KVEF 070259 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 759 PM PDT Sat Jun 6 2020 CAZ523>525-071500- /O.CAN.KVEF.WI.Y.0020.000000T0000Z-200608T0600Z/ /O.NEW.KVEF.WI.Y.0021.200607T0300Z-200608T0600Z/ Western Mojave Desert-Eastern Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, Morongo Valley, Yucca Valley, and Twentynine Palms 759 PM PDT Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert, Eastern Mojave Desert and Morongo Basin. * WHEN...Until 11 PM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Patchy blowing dust could result in obscured driving conditions, especially along Interstate 15 near Barstow and Interstate 10 between Barstow and Needles. * ADDITIONAL DETAILS...Highest winds are expected during the afternoon and evening hours tonight. Winds will likely subside somewhat overnight but remain gusty to 30-35 mph. Winds are expected to pick back up tomorrow afternoon and evening resulting in gusts over 40 mph again. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ520-071200- /O.CAN.KVEF.WI.Y.0020.000000T0000Z-200607T1200Z/ /O.NEW.KVEF.WI.Y.0021.200607T0300Z-200607T1200Z/ Owens Valley- Including Bishop, Independence, Lone Pine, and Olancha 759 PM PDT Sat Jun 6 2020 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Owens Valley. * WHEN...Until 5 AM PDT Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Hazardous driving conditions along Highway 395. * ADDITIONAL DETAILS...Westerly wind gusts may result in hazardous driving conditions for high profile vehicles along Highway 395, especially between Olancha and Ridgecrest. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ001-003-NVZ015>017-020-022-070400- /O.CAN.KVEF.WI.Y.0020.000000T0000Z-200607T0300Z/ Northwest Plateau-Northwest Deserts-Lincoln County- Northeast Clark County-Western Clark and Southern Nye County- Las Vegas Valley-Southern Clark County- Including Colorado City, Pipe Spring National Monument, Tuweep, Mt Trumbull, Western Grand Canyon, Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, Caliente, Pioche, Panaca, Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Pahrump, Indian Springs, Desert Rock, Amargosa Valley, Las Vegas, North Las Vegas, Henderson, Boulder City, Primm, Searchlight, and Cal-Nev-Ari 759 PM PDT Sat Jun 6 2020 /759 PM MST Sat Jun 6 2020/ ...WIND ADVISORY WILL EXPIRE AT 8PM PDT 8PM MST/ THIS EVENING... Winds will continue to subside through the evening and overnight hours. The Wind Advisory will expire at 8 pm PDT. $$ AZZ036-NVZ021-070400- /O.CAN.KVEF.LW.Y.0006.000000T0000Z-200607T0300Z/ Lake Mead National Recreation Area- Including Bullhead City, Oatman, Mohave Valley, Hoover Dam, and Laughlin 759 PM PDT Sat Jun 6 2020 /759 PM MST Sat Jun 6 2020/ ...LAKE WIND ADVISORY WILL EXPIRE AT 8PM PDT 8PM MST/ THIS EVENING... Winds will continue to subside through the evening and overnight hours. The Lake Wind Advisory will expire at 8 pm PDT. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jun 5, 8:32 PM PDT, 4 minutes earlier.
Area forecast discussion, Jun 5, 8:32 PM PDT, 4 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 832 PM PDT Fri Jun 5 2020 .SYNOPSIS...A low pressure system will lift across Southern California to the Four Corners region tonight with gusty south winds and scattered showers and thunderstorms across parts of the area. A broad area of low pressure will then move over the western states this weekend into early next week resulting in breezy to windy conditions and significant cooling. Seasonal temperatures are expected by mid week. && .UPDATE...Between 3-5 pm over northeast Clark and Mohave Counties virga, DCAPE and strong gradient winds combined to produce some peak wind gusts nearing 55 mph. Strongest I saw was 54 mph from Mesquite CEMP weather station. Even though radar continues to show some weak returns over northwest area don't expect those type of gusts the rest of this evening as DCAPE as decreased in that area. As upper trough swings inland over the area tonight best forcing and instability should keep some showers and isolated thunderstorms going across northern Inyo and Esmeralda Counties. Allowed the lake wind advisory and red flag warning to expire at 8 pm PDT. However, winds will continue to be a concern this weekend across the high desert of San Bernardino County, as well as in the lee of the southern Sierra. Models indicate a tight surface pressure gradients developing across those area Saturday due to pressure falls over the Great Basin Saturday ahead of stronger incoming trough. Winds likely will continue to blow across parts of San Bernardino County into Sunday evening. With the update am going to issue a Wind Advisory for those parts of eastern California. && .SHORT TERM...Saturday through Monday. A low pressure system currently near the SoCal coast is forecast to move across southern California into northwest Arizona tonight just clipping far southern Nevada on its way by. Showers and thunderstorms will be possible through the evening hours mainly over the northwest CWA then across southcentral Nevada overnight as the low weakens and lifts into Utah. Shortwave energy associated with a low pressure system off the PacNW coast is forecast to eject inland into northern California on Saturday resulting in an increasing chance of showers and storms across southcentral Nevada with lingering chances over northern Lincoln County Saturday night. This will result in milder conditions over the region Saturday with temperatures forecast to be around 5 degrees below normal or around 90 degrees in Las Vegas. In addition to the cooler temperatures, windy conditions will develop across much of the area late Saturday morning and continue through the early evening. The strongest winds, which could be near advisory level, are expected in the Western Mojave Desert. The low off the PacNW coast Saturday is forecast to move across the Great Basin Saturday night through Sunday night and then into the Intermountain Region on Monday. This will continue the cooling trend which will send temperatures 10-15 degrees below normal Sunday and Monday. We will likely see breezy to windy conditions both days with the strongest winds expected across western San Bernardino County Sunday and along the Colorado River Valley Monday. Tuesday through Friday... Temperatures will begin rebounding Tuesday and continue climbing back to above normal by the middle of the week under zonal flow transitioning to a ridge over the region. However, models ensembles indicate this ridge amplifies ahead of yet another broad trough moving into the western states next weekend leading to increasing southwest winds Friday. && .FIRE WEATHER...The Red Flag Warning was allowed to expire. Any wetting rains will occur over northern Inyo and Esmeralda Counties tonight. Breezy to windy conditions will continue each afternoon Saturday and Sunday along with temperatures cooling 20-25 degrees as a broad trough digs over the western states. && .AVIATION...For McCarran...Gusty south to southeast winds are expected to remain in place through much of the remainder of the afternoon. Wind direction is expected to remain between 140-170 degrees before becoming more southerly this evening. Wind speeds are expected to remain around 18-28, but decrease to around 10-12 kts overnight. Wind speeds will increase once again Saturday, but the direction is expected to be southwest during the day, generally around 21-240 degrees. Wind speeds also expected to be around 15-25 kts. FEW140 expected into this evening followed by SCT-BKN200-250 through Saturday. For the rest of southern Nevada, northwest Arizona and southeast California...Afternoon thunderstorms over the Sierra Crest may wander off the mountains and across the Owens Valley bringing gusty outflow winds. VFR conditions persisting with bases remaining above 12 Kft for most, though lower bases down to 8 Kft possible with thunderstorm activity on the Sierra and Owens Valley. Any activity that does develop will wane after sunset. South to southeast winds over most areas with speeds 20-30 kts with some locations seeing gusts between 35-40 kts. Winds are expected to diminish somewhat overnight, but will once again increase Saturday with most areas seeing southwest to west winds between 20-30 kts. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Pierce DISCUSSION...Salmen AVIATION...Gorelow For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:45 AM PDT | Lake Wind Advisory | VEF | 17 hr |
Nearby
Wind Advisories in Nevada, 2020Wind Advisories in California, 2020Wind Advisories in Arizona, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.